Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Alternatives to Fosamax?
    avatar
    sheilab58 posted:
    I'm a 57 year old woman who has mild osteoporosis. I was diagnosed with osteopenia about 10 years ago and had been fighting taking prescription drugs due to reported side effects. Both my parents had osteoporosis and I don't want to end up like them so I started Fosamax 7 months ago. Lately I've been having severe leg pain, especially the first several days after my weekly fosamax. Now I'm wondering if I should look.for alternative treatment.
     
    avatar
    bonebabe responded:
    If the pain is in your upper thigh, tell you doctor. He will probably change your medication to a non-bisphosphonate one.

    You could look into Evista which is a synthetic hormone that has no effect on breast tissue. It's a very good drug and doesn't have the same side effects as the bisphosphonates. However, if you have a history of blood clots, this isn't for you.


    Helpful Tips

    Comment
    Good luck... More
    Was this Helpful?
    2 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the National Osteoporosis Foundation website